Alert archive / Florida / High Surf Advisories in 2006

High Surf Advisory 6, NWS Tallahassee, FL

November 14, 20064 counties in Florida

NWS Tallahassee, FL issued this high surf advisory at Nov 14, 2006, 1:56 PM CST for 4 counties in Florida. It took effect at Nov 15, 2006, 12:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2006, 1:56 PM CST (19:56 UTC)
In effect from
Nov 15, 2006, 12:00 PM CST
Expired
Nov 16, 2006, 12:00 AM CST
In force
12 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Franklin County, FL, Gulf County, FL, Walton County, FL

The radar

The Eglin Afb radar (KEVX), 64 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2037 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this high surf advisory went out at Nov 14, 8:30 AM CST, 5 hours 26 minutes earlier.

Area forecast discussion, Nov 14, 8:30 AM CST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
930 AM EST TUE NOV 14 2006

.DISCUSSION...SFC RIDGE CONTINUES TO HOLD ON TO OUR N...BUT A BATCH
OF CI IS MOVING IN FROM THE W IN RESPONSE TO A WEAK SHORTWAVE MOVING
E THROUGH THE LOWER TN VALLEY. THIS HIGH DECK SHOULD MOVE THROUGH
FAIRLY QUICKLY THIS MORNING...WITH PLENTY OF SUNSHINE AND WARMER
TEMPS EXPECTED THIS AFTERNOON. ONLY CONCERN WILL BE THE EXTENT AND
DURATION OF THE RED FLAG WARNING ACROSS THE EASTERN FL BIG BEND THIS
AFTERNOON...BUT IT IS STILL TOO EARLY TO DETERMINE IF ANY CHANGES
ARE NEEDED. OVER THE COASTAL WATERS...WINDS REMAIN GENERALLY LIGHT
OUT OF THE N.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL WITH ONLY SCT-BKN250
EXPECTED THROUGHOUT THE DAY.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FOR TODAY FROM 1 PM UNTIL 5 PM EST FOR INLAND
     JEFFERSON AND ALL OF MADISON AND LAFAYETTE COUNTIES.

&&

GOULD
Hazardous weather outlook, Nov 14, 4:13 AM CST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
513 AM EST TUE NOV 14 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-151015-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
413 AM CST TUE NOV 14 2006 /513 AM EST TUE NOV 14 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
CONTINUED DRY CONDITIONS WILL AIDE IN THE SPREAD OF ANY WILD
FIRES THAT DEVELOP TODAY...MAINLY ACROSS THE EASTERN BIG BEND.
OTHERWISE...PARTLY CLOUDY SKIES ARE EXPECTED. LIGHT RAIN OR
DRIZZLE WILL LIKELY DEVELOP ACROSS THE PANHANDLE WATERS TONIGHT
AND MOVE ACROSS THE PANHANDLE INTO SOUTHEAST ALABAMA LATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...THE NEXT STORM
SYSTEM WILL SEND A STRONG COLD FRONT PRECEDED BY A SQUALL LINE
ACROSS TRI-STATE AREA WEDNESDAY AND WEDNESDAY NIGHT. NUMEROUS
SHOWERS AND THUNDERSTORMS ALONG WITH BREEZY WINDS WILL ACCOMPANY
THIS FRONT. SOME OF THE STORMS MAY BE STRONG TO SEVERE WITH DAMAGING
WINDS AND POSSIBLY TORNADOS. IN THE WAKE OF THE FRONT...COOLER AND
DRIER WEATHER WILL RETURN TO THE REGION FOR THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 12:29 PM CSTRed Flag WarningTAECalhoun, Dixie, Gadsden, Jackson, Leon, Taylor and 1 more5 hr

Nearby

High Surf Advisories in Florida, 2006Every high surf advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.